What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 13, 2:21 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 13, 2:21 AM CST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
321 AM CDT Tue Jun 13 2017
.SHORT TERM...
.TODAY AND TONIGHT - Confidence...Medium.
Passing weak mid-level short wave interacting with around 500 j/kg
MUCape to generate scattered t-storms over northwest CWA early this
morning. Short wave moves off to the east this morning. For now
wl keep higher pops in northwest area, but may need to briefly
increase pops in some eastern areas if these storms hold together.
Otherwise, weak low to mid-level warm air advection persists over
southern WI today as well as an area of low level frontogenetical
forcing in the southwest. Capping remains weak through the day so
wl continue small pops most locations into tonight. ENE surface
winds will keep eastern areas cooler than yesterday. Southwest
areas still expected to get warm, closer to surface stationary front
over northern Illinois. Heat Indices still expected to get into
the low to mid 90s in the southwest.
.LONG TERM...
.Wednesday...Forecast confidence is High.
The mid level ridge breaks down as a closed low tracks across
southern Canada. The upper jet shifts east over eastern Canada,
but weak shortwaves move through southwest flow and 850-500mb omega
increases during the evening ahead of a 700mb trough. A warm front
looks like it will be stretched from NW to SE across the area, with
east winds north of Milwaukee. An axis of higher 850 wind shifts
into the region later in the day and winds increase and become
southerly across the whole area. Shear is 20-30 knots and the more
conservative ECMWF shows CAPE 1500 J with much more from the other
models. We are in a Slight Risk. There are precip and
thunderstorm chances during the day with these features and then
into the night ahead of the approaching weak cold front. Later
thunderstorms would be elevated but there is still plenty of
instability during this time.
Temperatures will be in the upper 80s south of the front. Lake
shore areas will be cooler with the east winds.
.Thursday...Forecast confidence is High.
700mb trough moves through during the morning and surface high
pressure nudges in from the west. This will bring a window of dry
weather until an approaching wave brings precip chances
overnight. Dew points will be lower starting this day and west
winds will allow for temperatures in the mid to upper 80s
everywhere, including closer to the lake.
.Friday and Saturday...Forecast confidence is Medium.
A mid level trough and wetter pattern will dominate. There is a lot
of uncertainty with precipitation timing, but periods of dry
weather are anticipated between the precip. Somewhat cooler
temperatures are expected on Saturday after a frontal passage
sometime Friday night. Cape and shear increases so there is
thunderstorm potential with the showers.
.Sunday through Tuesday...Forecast confidence is Medium.
Wisconsin is under northwest flow with an upper ridge across the
east and trough over the east. The cooling trend will continue. This
is a drier pattern, but latest model runs are showing the potential
for some precip now at times, but dry for Tuesday.
&&
.AVIATION(06Z TAFS)...
A moist airmass with low dewpoint depressions will likely cool a
few more degrees given some clearing for early Tue AM. Thus patchy
to areas of fog will likely develop but not become dense for most
locations. Areas of low stratus may also develop especially
toward central WI. After the fog and stratus dissipates by late
Tue AM, sct cumulus around 4 kft is expected along with slight
chances of a tstorms.
&&
.MARINE...
Lighter onshore winds expected today and tonight. One issue is
higher dewpoints over lingering cool Lake Michigan waters will
likely cause areas of fog this morning over the near shore waters.
Lakeshore webcams are showing fog thickening over the Kenosha
and Sheboygan lakeshore areas.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Today/Tonight and Aviation/Marine...MBK
Wednesday through Monday...Marquardt
Hazardous weather outlook, Jun 13, 2:35 AM CST, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
335 AM CDT Tue Jun 13 2017
WIZ046-047-051-052-056>060-062>072-140845-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
335 AM CDT Tue Jun 13 2017
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.
.DAY ONE...Today and Tonight
There is a Marginal Risk of severe thunderstorms.
Heat index values will be in the middle 90s toward southwest
Wisconsin.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There are chances for thunderstorms at times through Saturday
night. There is a Slight Risk for severe thunderstorms on
Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed Wednesday.
LMZ643>646-140845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
335 AM CDT Tue Jun 13 2017
This Hazardous Weather Outlook is for portions of Lake Michigan.
.DAY ONE...Today and Tonight
Fog is expected through the morning.
There is a Marginal Risk of severe thunderstorms.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There are chances for thunderstorms at times through Saturday
night. Severe thunderstorms are possible on Wednesday.
www.weather.gov/mkx
In the hours before
Local storm report, Jun 12, 11:17 PM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1217 AM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 ESE MONTELLO 43.79N 89.32W
06/12/2017 MARQUETTE WI 911 CALL CENTER
NUMEROUS TREES DOWN THROUGHOUT THE COUNTY,
EXCEPT FOR THE SW SIDE.
&&Special weather statement, Jun 13, 2:03 AM CST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
303 AM CDT TUE JUN 13 2017
WIZ056-130845-
Sauk-
303 AM CDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAUK COUNTY...
At 303 AM CDT, a strong thunderstorm was located 9 miles southwest of
Reedsburg, moving east at 20 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Reedsburg, North Freedom, La Valle, Rock Springs, Cazenovia,
Loganville, Ironton, Lime Ridge and Hill Point.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4364 8990 4338 8981 4335 9019 4356 9020
TIME...MOT...LOC 0803Z 256DEG 16KT 4346 9017
MBK
Special weather statement, Jun 13, 2:49 AM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
349 AM CDT TUE JUN 13 2017
WIZ046-056-057-130930-
Columbia-Marquette-Sauk-
349 AM CDT TUE JUN 13 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN COLUMBIA...
SOUTHEASTERN SAUK AND SOUTHERN MARQUETTE COUNTIES...
At 347 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles east of Wisconsin Dells to near
Prairie Du Sac. Movement was northeast at 20 mph.
Wind gusts of 30 to 40 mph and half inch hail are possible with
these storms.
Locations impacted include...
Baraboo, Portage, Prairie Du Sac, Sauk City, Lake Wisconsin, Lodi,
Poynette, Pardeeville, Montello, West Baraboo, Endeavor, Merrimac,
Harmony Grove, Glen Oak, Interstate 90/94 Interchange, Okee,
Briggsville and Devils Lake St Park.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4381 8920 4381 8917 4377 8917 4376 8925
4364 8924 4329 8946 4329 8971 4327 8972
4324 8977 4320 8995 4365 8967 4364 8960
4370 8960 4386 8920
TIME...MOT...LOC 0847Z 247DEG 17KT 4365 8960 4330 8983
MBKSpecial weather statement, Jun 13, 3:28 AM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
428 AM CDT TUE JUN 13 2017
WIZ057-058-063-064-131015-
Dodge-Columbia-Jefferson-Dane-
428 AM CDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COLUMBIA...
NORTHEASTERN DANE AND SOUTHWESTERN DODGE COUNTIES...
At 427 AM CDT, a strong thunderstorm was located near Deforest, or
near Windsor, moving east at 25 mph.
Wind gusts of 30 to 40 mph and half inch hail are possible with
this storm. A weather observer in Lodi reported pea size hail as
this storm moved through around 415 am CDT.
Locations impacted include...
Sun Prairie, Waunakee, Windsor, Columbus, Marshall, Waterloo,
Deforest, Poynette, Fall River, Arlington, Otsego, Deansville, East
Bristol, Morrisonville and Token Creek.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4320 8947 4340 8946 4341 8896 4314 8897
TIME...MOT...LOC 0927Z 267DEG 23KT 4329 8935
MBK
Special weather statement, Jun 13, 4:04 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
504 AM CDT TUE JUN 13 2017
WIZ062-063-067-068-131030-
Green-Lafayette-Iowa-Dane-
504 AM CDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAFAYETTE...
NORTHERN GREEN...SOUTHEASTERN IOWA AND SOUTHWESTERN DANE COUNTIES...
At 504 AM CDT, a strong thunderstorm was located over Blanchardville,
or 14 miles east of Mineral Point, moving east at 25 mph.
Wind gusts of 30 to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Oregon, Belleville, New Glarus, Brooklyn, Monticello, Albany,
Blanchardville, Dayton, Hollandale, Paoli and Yellowstone Lake St
Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4273 9001 4291 9000 4294 8937 4267 8939
TIME...MOT...LOC 1004Z 271DEG 23KT 4282 8991
MBK
Special weather statement, Jun 13, 4:17 AM CST, 23 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
517 AM CDT TUE JUN 13 2017
WIZ058-059-063>065-131045-
Dodge-Waukesha-Washington-Jefferson-Dane-
517 AM CDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WAUKESHA...
NORTHEASTERN DANE...NORTHERN JEFFERSON AND SOUTHERN DODGE COUNTIES...
At 517 AM CDT, a strong thunderstorm was located over Marshall,
moving east at 40 mph.
Wind gusts of 30 to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Eastern Madison, Sun Prairie, Watertown, Jefferson, Delafield, Lake
Mills, Marshall, Waterloo, Okauchee Lake, Oconomowoc, Cottage Grove,
Johnson Creek, Deerfield, Dousman, Lac La Belle, Ixonia, Ashippun,
Lebanon, Milford and Sullivan.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4305 8930 4327 8925 4329 8841 4299 8842
TIME...MOT...LOC 1017Z 269DEG 33KT 4314 8909
MBK